Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 1, NWS Jacksonville, FL

January 21, 2010Nassau County, Florida; Charlton County, Georgia

NWS Jacksonville, FL issued this tornado warning at Jan 21, 2010, 12:39 PM EST for Nassau County, Florida; Charlton County, Georgia. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 12:39 PM EST (17:39 UTC)
Expired
Jan 21, 2010, 1:18 PM EST
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Nassau County, FL, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 12:45 PM ESTTSTM WND DMGSt. George, GAFEW RESIDENCES DAMAGED, NUMEROUS TREES DOWN. POSSIBLE TORNADO.
Jan 21, 12:45 PM ESTTORNADO 0St. George, GAA NATIONAL WEATHER SERVICE SURVEY CONFIRMED A TORNADO TOUCHED DOWN AT EFO SCALE WITH WINDS OF 80 MPH. TIME OF OCCURRENCE WAS FROM 1245 PM TO 1247 PM WITH PATH LENGTH OF ABOUT 1 MILE LONG. MINOR DAMAGED OCCURRED TO A POST OFFICE AND MOBILE HOMES AND NUMEROUS TR
Jan 21, 12:45 PM ESTTORNADOSt. George, GAA NATIONAL WEATHER SERVICE SURVEY CONFIRMED A TORNADO TOUCHED DOWN. TIME OF OCCURRENCE WAS FROM 1245 PM TO 1247 PM. MINOR DAMAGED OCCURRED TO A POST OFFICE AND MOBILE HOMES AND NUMEROUS TREES DOWN. AN OLD ABANDONED BRICK BUILDING WAS SEVERELY DAMAGED. FURTHER
Jan 21, 12:50 PM ESTTSTM WND DMG2 Sw Callahan, FLNATIONAL WEATHER SERVICE EMPLOYEE REPORTED SIGNIFICANT DAMAGE TO A MOBILE HOME ON COUNTY ROAD 121 IN WESTERN NASSAU COUNTY.
Jan 21, 12:50 PM ESTTSTM WND DMG2 Sw Callahan, FLNATIONAL WEATHER SERVICE EMPLOYEE REPORTED SIGNIFICANT DAMAGE TO A MOBILE HOME ON COUNTY ROAD 121 IN WESTERN NASSAU COUNTY.
Jan 21, 1:10 PM ESTTSTM WND DMG1 W Callahan, FLMEDIA REPORTED SEMI TRACTOR TRAILERS OVERTURNED AND IN TREES NEAR CALLAHAN. TIME IS APPROXIMATE.
Jan 21, 1:10 PM ESTTSTM WND DMGCallahan, FLMEDIA REPORTED SEMI TRACTOR TRAILERS OVERTURNED AND IN TREES NEAR CALLAHAN. TIME IS APPROXIMATE.
Jan 21, 1:10 PM ESTTSTM WND DMGCallahan, FLMEDIA REPORTED SEMI TRACTOR TRAILERS OVERTURNED AND IN TREES NEAR CALLAHAN. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 8:25 AM ESTTornado WatchSPC10 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WFUS52 KJAX 211739
TORJAX
FLC089-GAC049-211830-
/O.NEW.KJAX.TO.W.0001.100121T1739Z-100121T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1239 PM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
  WESTERN NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 130 PM EST

* AT 1239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ST.
  GEORGE...OR 14 MILES WEST OF CALLAHAN...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HILLIARD AND CALLAHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 3073 8189 3052 8179 3041 8213 3058 8220
TIME...MOT...LOC 1739Z 253DEG 38KT 3053 8206

$$

SHASHY
2 follow-up statements
399 
WWUS52 KJAX 211759
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EST THU JAN 21 2010

GAC049-211807-
/O.CAN.KJAX.TO.W.0001.000000T0000Z-100121T1830Z/
CHARLTON GA-
1259 PM EST THU JAN 21 2010

...THE TORNADO WARNING FOR SOUTHERN CHARLTON COUNTY IS CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8197 3067 8186 3052 8179 3048 8192
TIME...MOT...LOC 1757Z 253DEG 38KT 3055 8184

$$

FLC089-211830-
/O.CON.KJAX.TO.W.0001.000000T0000Z-100121T1830Z/
NASSAU FL-
1259 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR CENTRAL
NASSAU COUNTY...

AT 1257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CALLAHAN...MOVING 
EAST AT 45 MPH. ANOTHER STORM WAS LOCATED ABOUT 7 MILES SOUTH OF 
HILLIARD MOVING EAST AT 40 MPH WITH WEAK ROTATION.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 3063 8197 3067 8186 3052 8179 3048 8192
TIME...MOT...LOC 1757Z 253DEG 38KT 3055 8184

$$

SHASHY
103 
WWUS52 KJAX 211818
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EST THU JAN 21 2010

FLC089-211828-
/O.CAN.KJAX.TO.W.0001.000000T0000Z-100121T1830Z/
NASSAU FL-
118 PM EST THU JAN 21 2010

...THE TORNADO WARNING FOR CENTRAL NASSAU COUNTY IS CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8197 3067 8186 3052 8179 3048 8192
TIME...MOT...LOC 1818Z 253DEG 38KT 3062 8159

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 10:00 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 21, 10:00 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EST THU JAN 21 2010

...TORNADO WATCH 5 IN EFFECT UNTIL 4 PM EST...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

.PUBLIC UPDATE...WARM FRONTAL BOUNDARY IS CURRENTLY POSITIONED BETWEEN
JACKSONVILLE AND GAINESVILLE AND THIS FEATURE WILL CONTINUE TO LIFT
NORTHWARD THE BALANCE OF TODAY. STRONG DYNAMICAL FORCING CURRENTLY
RESIDES NORTH OF THE I-10 CORRIDOR...AND DOPPLER RADARS INDICATES
MODERATE TO HEAVY RAINS ALONG WITH THUNDERSTORMS NORTH OF THIS
CORRIDOR...ESPECIALLY ACROSS SOUTHEAST GEORGIA. THUNDERSTORMS SO FAR
HAVE BEEN ELEVATED AS BOUNDARY LAYER CONDITIONS HAVE GENERALLY BEEN
STABLE WITH LARGE AREA OF CIN ABOVE THE SURFACE...AS EVIDENCED BY
BOTH THE JACKSONVILLE AND TALLAHASSEE SOUNDINGS. AS STORM SYSTEM
OVER THE LOWER MISSISSIPPI VALLEY CONTINUES TO ADVANCE TOWARDS THE
SOUTHEAST STATES...AFOREMENTIONED WARM FRONTAL BOUNDARY WILL LIKELY
EVENTUALLY LIFT NORTHWARD ACROSS SOUTHEAST GEORGIA WITH MUCH OF THE
AREA IN THE WARM SECTOR. THIS IN COMBINATION WITH CONTINUED STRONG
DYNAMICAL FORCING AND INCREASED INSTABILITY WILL PROMOTE STRONG TO
SEVERE THUNDERSTORMS TODAY...WITH CONCERNS OF DAMAGING WINDS AND
HAIL. IN ADDITION...DIRECTIONAL AND SPEED SHEAR FROM SURFACE TO 3KM
WILL FAVOR ROTATING THUNDERSTORMS WITH POTENTIAL FOR TORNADOES/
WATERSPOUTS. IN RESPONSE...A TORNADO WATCH IS IN EFFECT FOR
SOUTHEAST GEORGIA...MOST OF NORTHEAST FLORIDA AND ADJACENT COASTAL
WATERS THROUGH 4 PM EST.

&&

.AVIATION...WITH WARM FRONTAL BOUNDARY CURRENTLY LIFTING NORTHWARD
ACROSS NORTHEAST FLORIDA...ANTICIPATE MVFR CEILINGS AT TIMES FOR THE
NORTHEAST FLORIDA TERMINALS THROUGH THE EARLY AFTERNOON...WITH MVFR
CONDITIONS SHIFTING NORTHWARD INTO SOUTHEAST GEORGIA BY MIDDAY.
SCATTERED TO NUMEROUS SHOWERS WITH LOCALIZED THUNDERSTORM WILL
CONTINUE TO IMPACT AREA TERMINALS FOR MUCH OF TODAY...WITH GUSTY
WINDS ACCOMPANYING THE HEAVIER SHOWERS AND THUNDERSTORMS SOUTH OF
THE WARM FRONT. AS MENTIONED EARLIER...THERE IS STILL THE POTENTIAL
FOR A SQUALL LINE TO PUSH THROUGH THE AREA THIS AFTN AND EVENING
WITH LINGER RAIN CHANCES AFTER 00Z AT FL TERMINALS AS BOUNDARY
BEGINS TO TILT MORE W-E AND SAGS SLOWLY SOUTHWARD THROUGH TONIGHT
WITH GNV LIKELY BEING MOST IMPACTED BY LINGERING LOW CIGS AND PRECIP
INTO EARLY FRI.

&&

.MARINE...WARM FRONTAL BOUNDARY CONTINUES TO NUDGE NORTHWARD ACROSS
OUR LOCAL WATERS...WITH BUOY 41012 REPORTING SOUTHERLY WINDS AND
BUOY 41008 RECENTLY REPORTED EASTERLY WINDS. SCA CONTINUES FOR THE
OFFSHORE LEGS BEGINNING AT NOON TODAY...WITH MARGINAL WIND SPEEDS
NEAR 20 KTS ANTICIPATED THIS AFTERNOON THROUGH EARLY FRI. SCEC IN
EFFECT NEARSHORE. ANOTHER STORM SYSTEM WILL APPROACH SAT NIGHT AND
MOVE ACROSS THE WATERS SUN WITH SCA CONDITIONS HIGHLY LIKELY OVER
BOTH NEAR AND OFFSHORE WATERS WITH GUSTS TO GALE FORCE POSSIBLE
OFFSHORE SUNDAY. CONDITIONS WILL IMPROVE LATE MON INTO TUESDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-
     COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

.PREVIOUS PUBLIC...A STRONG STORM SYSTEM WILL BE TRACKING ACRS THE DEEP
SOUTH TODAY WITH THE MID/UPR LOW MOVING OVER THE MS VALLEY INTO THE
WRN TN VALLEY BY EVENING. MSAS ANALYSIS PLACES THE SFC LOW OVER WRN
ARKANSAS EARLY THIS MORNING AND DEWPOINT ANALYSIS PLACES A WARM
FRONT THRU MS...SRN AL TO THE FL PANHANDLE WITH DEW POINTS IN THE
MID 60S S OF THE FRONT. CONVECTION IS ONGOING ALONG AND N OF THE
WARM FRONT. IMPRESSIVE JET DYNAMICS ARE ALSO IN PLACE. THE
CONVECTION IS LOCATED NEAR THE LEFT FRONT EXIT REGION OF A 120KT TO
140KT UPR JET. A 40KT TO 50KT SOUTHERLY LOW LEVEL JET IS FEEDING
INTO THE STORMS AND PER SPC...WILL ENHANCE THE LOW LVL WIND SHEAR.
THIS RAISES THE CONCERN FOR ISOLD TORNADOES. THE WARM FRONTAL
CONVECTION WILL CONTINUE TO LIFT NEWD THIS MORNING WITH NEAR 100%
CHANCE OF STORMS FOR AREAS SE GA TAPERING OFF TO CHANCE FOR RAIN IN
THE SE PORTION. A SECONDARY SFC LOW WILL DEVELOP OVER SE GA THIS
AFTN AND A SQUALL LINE IS ANTICIPATED TO MOVE OVER THE AREA DURING
THE AFTN AND EARLY EVE. OUR SOUTHERN MOST COUNTIES WILL RECEIVE PART
SUNSHINE EARLY IN THE DAY ALLOWING TEMPS TO REACH UPR 70S AND
PROVIDE ENOUGH TIME FOR DESTABILIZATION AND POTENTIAL FOR STRONGER
STORMS AS THE SQUALL LINE MOVES THRU. OUTSIDE OF ANY
CONVECTION...BREEZY SW WINDS ARE EXPECTED ESPECIALLY ALONG AND W OF
THE I-75 CORRIDOR. THIS LATTER AREA MAY NEED A LAKE WIND ADV...BUT
FOR NOW WILL KEEP WINDS AT 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH.

BY FRIDAY MORNING ONLY THE FAR SOUTH PORTION WILL HAVE LINGERING
RAIN CHANCES...THEN SKIES WILL GRADUALLY CLEAR IN THE AFTERNOON.
AIR MASS MOVING IS OF PACIFIC ORIGIN AND TEMPS WILL REMAIN NEAR
CLIMO OR 5 DEG ABOVE NORMAL FOR NE FL. WHAT FOLLOWS IS A
PROGRESSIVE WEATHER PATTERN AS A RIDGE BUILDS INTO THE AREA FROM
LATE FRI TO SAT AFTN THEN MOVES INTO THE ATLANTIC SAT NIGHT. A SFC
RIDGE ALONG THE EAST COAST SATURDAY WILL BRING NELY WINDS AND
PARTLY CLOUDY SKIES TO THE REGION KEEPING SE GA AND NE FL COAST IN
THE 60S...BUT SW PORTION WILL REACH LOWER 70S.

LONG TERM...NEXT COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA LATE
SUNDAY NIGHT INTO MONDAY MORNING. JET DYNAMICS LOOK IMPRESSIVE AGAIN
BUT INSTABILITY MORE LIMITED THAN PREVIOUS SYSTEM. COULD STILL HAVE
A FEW STRONG STORMS AS LOCAL AREA IS WITHIN RIGHT FRONT ENTRANCE RGN
OF UPR JET. DRY SLOT MOVES THROUGH MONDAY AFTERNOON AND NIGHT
FOLLOWED BY PARTLY CLOUDY AND MUCH COOLER CONDITIONS TUE/WED AS HIGH
PRESSURE BUILDS IN FROM THE WEST. TEMPS BELOW CLIMO NEXT WEEK WITH
MINS IN THE 30S ACRS THE INTERIOR BUT STILL NO WIDESPREAD
SUB-FREEZING TEMPS EXPECTED.

&&

ECZ
Hazardous weather outlook, Jan 21, 8:36 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EST THU JAN 21 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
836 AM EST THU JAN 21 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

....TORNADO WATCH 5 IN EFFECT UNTIL 4 PM EST FOR SOUTHEAST GEORGIA
AND MOST OF NORTHEAST FLORIDA AND ADJACENT COASTAL WATERS...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN NORTHEAST FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...GILCHRIST...HAMILTON...NASSAU...SUWANNEE AND
UNION.

IN SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...
CAMDEN...CHARLTON...CLINCH...COFFEE...ECHOLS...GLYNN...
JEFF DAVIS...PIERCE...WARE AND WAYNE.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

THE INTERACTION OF INCREASING MOISTURE...DAYTIME HEATING AND AN
APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE FAVORABLE
INGREDIENTS FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS TODAY
ESPECIALLY FROM LATE MORNING TO EARLY EVENING. THE MAIN CONCERNS
WILL BE STRONG AND POSSIBLY DAMAGING WINDS...HEAVY RAINFALL AND
HAIL...ALTHOUGH INCREASING WIND SHEAR WILL ALSO PROMOTE ROTATING
THUNDERSTORMS WITH THE POTENTIAL FOR TORNADOES. INDIVIDUAL
THUNDERSTORMS ARE EXPECTED IN THE MORNING...WITH INCREASING ACTIVITY
IN THE AFTERNOON. IN ADDITION...THERE IS THE POTENTIAL FOR A SQUALL
LINE TO ADVANCE EAST ACROSS THE AREA IN THE AFTERNOON AND EARLY
EVENING. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...
STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR
THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD POTENTIAL SEVERE
WEATHER BECOME IMMINENT.

INCREASING SOUTHWEST WINDS BY AFTERNOON ALONG AND WEST OF THE
INTERSTATE 75 CORRIDOR HAVE PROMPTED THE ISSUANCE OF A LAKE WIND
ADVISORY.

THE ALTAMAHA RIVER AT BAXLEY IS FORECAST TO BE ABOVE FLOOD STAGE
WITH MINOR FLOODING EXPECTED INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ECZ

In the hours before

Special weather statement, Jan 21, 10:45 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EST THU JAN 21 2010

FLZ020-GAZ162-163-211630-
CLINCH-ECHOLS-HAMILTON-
1045 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON...CLINCH
AND ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 1130 AM EST...

AT 1045 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF MAYDAY TO 2 MILES WEST OF STATENVILLE TO 5 MILES NORTH OF
BLUE SPRINGS...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BLUE SPRINGS...MAYDAY...JENNINGS...
STATENVILLE...WEST LAKE...DU PONT...HOMERVILLE...JASPER...NEEDMORE
AND BELMONT THROUGH 1130 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8321 3063 8314 3080 8313 3085 8308
      3087 8298 3113 8298 3110 8273 3091 8249
      3058 8260 3060 8270 3056 8272 3052 8272
      3043 8265 3040 8266 3042 8295 3044 8298
      3044 8309 3043 8322 3048 8325
TIME...MOT...LOC 1545Z 269DEG 33KT 3090 8299 3070 8306
          3055 8321

SHULER
Special weather statement, Jan 21, 11:09 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 AM EST THU JAN 21 2010

GAZ152-153-164-165-211700-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND GLYNN-
1109 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL NOON EST...

AT 1109 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF RACE POND...OR 9
MILES NORTHWEST OF FOLKSTON...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND RACE POND...HOMELAND...
FOLKSTON...WINOKUR...HICKOX...TARBORO...NAHUNTA...RAYBON...
WAYNESVILLE AND WAVERLY THROUGH NOON. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3104 8163 3078 8207 3102 8222 3102 8214
      3109 8221 3110 8221 3136 8184 3136 8181
      3112 8160
TIME...MOT...LOC 1609Z 230DEG 40KT 3095 8209

SHASHY
Special weather statement, Jan 21, 11:28 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 AM EST THU JAN 21 2010

GAZ150-162>164-211700-
CHARLTON-CLINCH-ECHOLS-WARE-
1128 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL NOON EST...

AT 1128 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF STEVEN FOSTER STATE PARK TO 10 MILES SOUTHWEST OF
FARGO...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND FARGO AND STEVEN FOSTER STATE PARK THROUGH NOON
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3098 8258 3101 8223 3086 8212 3056 8223
      3059 8269
TIME...MOT...LOC 1628Z 272DEG 45KT 3088 8245 3056 8262

SHULER
Special weather statement, Jan 21, 11:35 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EST THU JAN 21 2010

FLZ020-021-GAZ162-211715-
ECHOLS-HAMILTON-SUWANNEE-
1135 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...HAMILTON AND SOUTHERN ECHOLS COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 1215 PM EST...

AT 1135 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER WEST LAKE...OR 6 MILES SOUTH OF
JENNINGS...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...JENNINGS...BLUE
SPRINGS...WEST LAKE...SUWANNEE SPRINGS...JASPER AND WHITE SPRINGS
THROUGH 1215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8326 3062 8314 3068 8313 3071 8271
      3033 8274 3030 8302 3033 8322 3040 8318
      3043 8322 3046 8322 3048 8325 3053 8324
      3056 8327
TIME...MOT...LOC 1635Z 263DEG 41KT 3052 8312

SHULER
Special weather statement, Jan 21, 11:50 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST THU JAN 21 2010

FLZ021-211745-
SUWANNEE-
1150 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM EST...

AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF DOWLING PARK TO 2 MILES SOUTHWEST OF DOWLING PARK TO 11
MILES WEST OF LURAVILLE...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...SUWANNEE
RIVER STATE PARK...NEWBURN...LURAVILLE...SUWANNEE SPRINGS...LIVE
OAK...HOUSTON...OBRIEN...MCALPIN AND WELLBORN THROUGH 1245 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3032 8321 3035 8322 3042 8316 3044 8312
      3043 8301 3044 8300 3035 8284 3034 8279
      2999 8279 2996 8295 3000 8297 3010 8312
      3010 8321 3016 8324 3026 8326
TIME...MOT...LOC 1650Z 266DEG 36KT 3034 8324 3022 8327
          3011 8335

SHULER
Special weather statement, Jan 21, 11:58 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EST THU JAN 21 2010

FLZ020-022-023-GAZ150-162>164-211745-
BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
1158 AM EST THU JAN 21 2010

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA...EASTERN HAMILTON...WESTERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHEASTERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245
PM EST...

AT 1158 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
NORTHWEST OF FARGO TO 5 MILES NORTHEAST OF BELMONT TO 3 MILES SOUTH
OF BELMONT...MOVING EAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND BELMONT...NEEDMORE...FARGO...STEVEN FOSTER STATE
PARK AND TAYLOR THROUGH 1245 PM. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3037 8287 3051 8274 3078 8264 3092 8205
      3075 8204 3038 8217 3034 8282
TIME...MOT...LOC 1658Z 256DEG 47KT 3072 8255 3054 8262
          3045 8270

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:36 AM ESTLake Wind AdvisoryJAXGilchrist, Suwannee15 hr
Jan 21, 4:15 AM ESTSpecial Weather StatementJAXHamilton45 min
Jan 21, 8:10 AM ESTSpecial Weather StatementJAXBaker, Columbia, Union50 min
Jan 21, 9:23 AM ESTSpecial Weather StatementJAXHamilton, Suwannee67 min
Jan 21, 9:28 AM ESTSpecial Weather StatementJAXNassau62 min
Jan 21, 10:09 AM ESTSpecial Marine WarningJAX2 hr
Jan 21, 10:45 AM ESTSpecial Weather StatementJAXHamilton45 min
Jan 21, 10:51 AM ESTAreal Flood AdvisoryJAXHamilton99 min
Jan 21, 11:35 AM ESTSpecial Weather StatementJAXHamilton40 min
Jan 21, 11:50 AM ESTSpecial Weather StatementJAXSuwannee55 min
Jan 21, 12:04 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia41 min
Jan 21, 12:09 PM ESTSevere Thunderstorm WarningJAXSuwannee51 min
Jan 21, 12:13 PM ESTSevere Thunderstorm WarningJAXNassau47 min
Jan 21, 12:30 PM ESTSevere Thunderstorm WarningJAXBaker, Duval, Nassau45 min
Jan 21, 12:31 PM ESTSevere Thunderstorm WarningJAXColumbia44 min
Jan 21, 12:53 PM ESTSevere Thunderstorm WarningJAXBaker, Bradford, Union52 min
Jan 21, 1:01 PM ESTTornado WarningJAXBaker, Bradford, Union44 min
Jan 21, 1:04 PM ESTAreal Flood AdvisoryJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more85 min
Jan 21, 1:06 PM ESTAreal Flood AdvisoryJAXBaker, Duval, Nassau114 min
Jan 21, 1:06 PM ESTSevere Thunderstorm WarningJAXDuval, Nassau39 min
Jan 21, 1:11 PM ESTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau, Saint Johns81 min
Jan 21, 1:12 PM ESTSpecial Marine WarningJAX2 hr
Jan 21, 1:19 PM ESTTornado WarningJAXBradford, Union26 min
Jan 21, 1:27 PM ESTTornado WarningJAXBradford, Union19 min
Jan 21, 1:28 PM ESTTornado WarningJAXBradford, Clay32 min
Jan 21, 1:40 PM ESTSevere Thunderstorm WarningJAXClay, Putnam50 min
Jan 21, 1:44 PM ESTTornado WarningJAXClay, Duval, Saint Johns61 min
Jan 21, 2:00 PM ESTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Columbia, Gilchrist, Putnam and 3 more27 min
Jan 21, 2:01 PM ESTTornado WarningJAXClay, Saint Johns46 min
Jan 21, 2:22 PM ESTAreal Flood WarningJAXAlachua, Baker, Bradford, Clay, Columbia, Duval and 5 more3 hr
Jan 21, 2:29 PM ESTSpecial Weather StatementJAXBradford46 min
Jan 21, 2:30 PM ESTTornado WarningJAXSaint Johns14 min
Jan 21, 2:33 PM ESTSpecial Weather StatementJAXSaint Johns42 min
Jan 21, 2:41 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns28 min
Jan 21, 3:01 PM ESTSpecial Marine WarningJAX119 min
Jan 21, 3:14 PM ESTSpecial Weather StatementJAXAlachua46 min
Jan 21, 3:30 PM ESTSpecial Weather StatementJAXFlagler45 min
Jan 21, 3:36 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam, Union39 min
Jan 21, 3:44 PM ESTSpecial Weather StatementJAXPutnam46 min
Jan 21, 4:04 PM ESTSevere Thunderstorm WarningJAXClay, Flagler, Putnam, Saint Johns41 min
Jan 21, 4:31 PM ESTSpecial Weather StatementJAXFlagler44 min
Jan 21, 4:33 PM ESTSpecial Weather StatementJAXFlagler42 min
Jan 21, 4:42 PM ESTSpecial Weather StatementJAXPutnam48 min
Jan 21, 4:50 PM ESTSpecial Marine WarningJAX115 min
Jan 21, 4:59 PM ESTSpecial Weather StatementJAXMarion61 min
Jan 21, 5:12 PM ESTSpecial Weather StatementJAXFlagler48 min
Jan 21, 5:16 PM ESTSpecial Weather StatementJAXMarion59 min
Jan 21, 6:24 PM ESTSpecial Weather StatementJAXMarion66 min
Jan 21, 6:44 PM ESTSevere Thunderstorm WarningJAXMarion61 min
Jan 21, 11:09 AM ESTSpecial Weather StatementJAXBrantley51 min
Jan 21, 11:28 AM ESTSpecial Weather StatementJAXCharlton32 min
Jan 21, 11:58 AM ESTSpecial Weather StatementJAXCharlton47 min
Jan 21, 12:55 PM ESTSpecial Weather StatementJAXCamden50 min

Nearby

Tornado Warnings in Florida, 2010Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.